MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION BACK-UP MEIER; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION BACK-UP MEIER; WIRE, GUIDE, CATHETER
Model Number 41488
Medical Device Problem Codes Detachment of Device or Device Component (2907); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/18/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that shaft break occurred.The target lesion was located in the abdominal aorta.A.035in, 300cm ex/c tip b/5 back-up meier guidewire was selected for use.During unpacking, it was noted that the guidewire was unwinding at its tip and the wire of the shaft was visually fractured.The procedure was completed with another of the same device.No complications were reported, and the patient was stable post procedure.
 
Additional Manufacturer Narrative
Initial reporter facility name: (b)(6) university.
 
Additional Manufacturer Narrative
E1 - initial reporter facility name: (b)(6).The guidewire was returned, and it was observed that the device was bent and stretched at transition distal.Based on analysis of the returned product, the reported detachment allegation could not be confirmed due to lack of evidence and the reported tip damage is confirmed as the device was bent and stretched at transition distal.No other issues were identified with the device and no patient complications were reported.
 
Event or Problem Description

Brand Name
BACK-UP MEIER
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
302 parkway, global park
la aurora - heredia
CS  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key19093379
Report Number2124215-2024-18448
Device Sequence Number12687465
Product Code DQX
UDI-Device Identifier08714729227908
UDI-Public08714729227908
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K020283
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/30/2025
Device Model Number41488
Device Catalogue Number41488
Device Lot Number0032123920
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/19/2024
Supplement Date Received by Manufacturer05/08/2024
Initial Report FDA Received Date04/11/2024
Supplement Report FDA Received Date05/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/31/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age57 YR
Patient SexMale
Patient Weight78 KG